Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


immediate fatigue symptoms
Apr 25, 2000

I discovered that i was positive three months ago. I have a VL of 14,500 and CD4 count of 360. I was started on abacavir and combivir and stayed with it for one month. I had some initial GI problems, but they mostly resolved themselves. However, after four days of starting this treatment I felt very tired, warm and had "burning eyes" .. the same symptoms one has with a low grade fever (including bags under my eyes). I couldn't sleep enough. I took my temp often and only had a low grade temp once or twice. My doc took me off the meds and put me on viracept and combivir. I've been on these meds for three days now and the exact same symptoms seem to be starting all over again. On the positive side, there are no GI problems, which i understand can be troublesome with the viracept. Do you have any ideas what I may be experiencing? Any suggestions for how I should approach this? Thank you very much for your time.

Response from Mr. Molaghan

Hello

It could be the Combivir. Did your doctor check your hemoglobin level? Combivir contains AZT, which can cause anemia resulting in fatigue. If your hemoglobin level is low, you may have AZT induced anemia. This is something that can be effectively treated with Procrit. It’s great that you’re not having the GI side effects. This is a good regimen for you and your viral load and CD4 count should improve. Ask your doctor to check your complete blood count (CBC). Good luck.


Previous
HIV Proviral DNA by PCR Amplification
Next
My wife has iron def. and cannot get ready of it, she may be HIV?

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement